Can Ibuprofen cause blurred vision? I had a BA and TT July 11.

I'm experiencing eye strain and blurred vision. I had the nausea patch and that definitely blurred my vision, but since that has been gone since day 3, I think that should be gone from my system. I've been takin 800mg of Ibuprofen 3x/ day. I was telling my husband that my vision seems off and I'm struggling to read both close and far away. He wondered if it was the ibuprofen. Is that reasonable and if so, when would I see (ha!) improvement? I'm stopping ibuprofen

Doctor Answers 7

Side Effects in Melbourne, FL.

Thank you for your question about blurred vision after your breast augmentation surgery.  Certainly, this side effect can result from any number of medications including ibuprofen and the scopolamine patch.  Discuss with your board certified plastic surgeon, but it sounds like stopping all medications for a period of time might give you the answer.  I hope this is helpful to you.  Best of luck!


Melbourne Plastic Surgeon
5.0 out of 5 stars 36 reviews

Last contacted 2 days ago

Blurred vision

Different people may have different reactions to medications. The Scopolamine patch could have given blurred vision, and its effects slowly wear off. However, it might be best that you avoid all medication now to see if your visions improves. If not, I would suggest seeing an ophthalmologist. Please let your surgeon know of your difficulties.

Connie Hiers, MD
San Antonio Plastic Surgeon
4.6 out of 5 stars 13 reviews

Last contacted 1 month ago

Mommy make-over - is Ibuprofen causing my blurred vision?

Thank you for asking about your mommy make-over recovery.
  • You are correct - blurred vision is a fairly common side-effect of ibuprofen.
  • This is a neurologic effect, similar to the ringing in the ears that it can also cause.
  • The effect of the scopalamine patch should have worn off by now.
  • I strongly suggest that you stop taking the ibuprofen and report this to your surgeon.
  • The ibuprofen effect may occur quickly and may be dose related -
  • It is possible that a lower dose will work fine but first stop the ibuprofen completely and see if your vision returns to normal.
Always see a Board Certified Plastic Surgeon. Best wishes  - Elizabeth Morgan MD PHD FACS

Elizabeth Morgan, MD, PhD
Atlanta Plastic Surgeon
4.6 out of 5 stars 43 reviews

Last contacted 10 hours ago

Can Ibuprofen cause blurred vision? I had a BA and TT July 11.

Thank you for your question and I am sorry to hear of your eye issues.  I do not think that ibuprofen is causing your eye symptoms and the scopolamine patch is the more likely culprit.  I would voice your concerns to your surgeon as it would be important to diagnose the cause - eye irritation, corneal abrasion, medication side-effect - to determine the best course of treatment.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 50 reviews

Last contacted 10 hours ago

Ask your surgeon

You should check with your surgeon as your surgeon would be the best person to answer that question as only your surgeon knows the exact procedure performed along with your medical history. 
Good luck!

Larry S. Nichter, MD, MS, FACS
Orange County Plastic Surgeon
4.9 out of 5 stars 148 reviews

Last contacted 1 day ago

Mommy Makeover /Breast Augmentation/Breast Implants/Anatomic Gummy Bear Implants/Tummy Tuck/Liposuction/BBL

Thank you for your question. It is unlikely from the Ibuprofen.  If your surgeon used a Scopolamine patch (anti-nausea) during surgery this might be the cause.  Please discuss with your surgeon so he/she can recommend the most appropriate treatment plan at this time. The best way to assess and give true advice would be an in-person exam.
Please see a board-certified plastic surgeon that specializes in aesthetic and restorative plastic surgery. Dr. Schwartz Board Certified Plastic Surgeon Director-Beverly Hills Breast and Body Institute #RealSelf100Surgeon #RealSelfCORESurgeon

Jaime S. Schwartz, MD, FACS
Beverly Hills Plastic Surgeon
4.9 out of 5 stars 80 reviews

Last contacted 2 hours ago

Vision issues after surgery

Thank you for your question, and I'm sorry to hear you are having that issue. No, I'm not aware of any link between short-term ibuprofen use and vision changes. It would definitely be worth seeing an ophthalmologist though. Vision symptoms we do see sometimes after surgery are things like a corneal abrasions (like a scratch on the outer surface of the eye), and dry/itchy eyes, but usually not changes in near/far vision. Best wishes on your recovery.

Paul J. Leahy, MD
Leawood Plastic Surgeon
5.0 out of 5 stars 7 reviews

Last contacted 3 days ago

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.